Patient Comments: Blood In Semen - Cause

What was the underlying cause of blood in your semen?

Comment from: Ky resident, 35-44 Male (Patient) Published: May 02

I also have this condition. I have been to the doctor twice and he thinks it's no big deal and that it will go away. I've taken antibiotics twice. I notice that anytime I'm getting aroused that it happens now. I don't know if I should refrain from having sex until it resolves itself or if it will clear up if I have more sex.

Was this comment helpful?Yes
Comment from: Thunder, 55-64 Male (Patient) Published: April 02

My long-term partner and I had intercourse a while back. She noticed that there was a pink color in my urine. I did not notice anything in my urine and had no pain. I am on medication for many things, but I did not believe that this was a problem. We actually broke up because I did not understand her concern about my personal health. After the first time she noticed the pink color, the next time it was brownish or just discolored. I still did not believe that anything was wrong. Since then, I have had another partner. At first, nothing showed up. Later, I had times when it was blood-red after intercourse or oral sex. I did go to the doctor and they cannot determine what is wrong, but referred me to a specialist. I have not gone yet. The best thing I can say is to have an understanding partner, stay calm, and don't panic.

Was this comment helpful?Yes
Comment from: Bob, 55-64 Male (Patient) Published: January 14

I am 57 yrs old and have had the flu for a couple of weeks. I took Nyquil, Dayquil and Mucinex for about 2 weeks. Then I noticed blood in my semen and thought I should see what I might be in for and ended up at this page. I've got a doctor's appointment next week and I will mention this to him but I feel a little better reading about other guys who have noticed the possible Nyquil connection.

Was this comment helpful?Yes
Comment from: Shs1980, 45-54 Male (Patient) Published: November 05

This is in reference to the blood in his semen after taking Nyquil or sleeping pills. I am a 50 year old male and I have had the same episode after taking Zquill. I wonder if it is an allergic reaction to the drug in the sleeping medication? I will refrain from taking any medication in the future containing this drug.

Was this comment helpful?Yes
Comment from: Judd, 55-64 Male (Patient) Published: August 07

I wish to extend a very sincere thanks to each of you for sharing. I know it is a difficult thing to do, but it has calmed my fears considerably. I was convinced I had something severely wrong, and that I would die within a week. That still could happen to any of us, but I now realize this may resolve itself in time. Thank you.

Was this comment helpful?Yes
Comment from: Sunil, 35-44 Male (Patient) Published: August 07

I am taking a medicine "Flunarine" for last several years and it seems this has affected my prostate. I am getting blood stains in my urine for last few years. All the tests I have, if I stop taking Flunarine then I start getting lower back pain. Doctors say that it's difficult to identify the root cause.

Was this comment helpful?Yes
Comment from: Stephen, 65-74 Male Published: August 29

I'm 72 years old man and for past three weeks I have noticed after having a sex with my wife once a week, that my semen is slightly pink. But not in my urine. However I'm on blood medications (Cumadum) for my hearth valve replacement. I also have Uric Acid in my body from Kidneys failer 29 year ago. Last February I had a kidneys infection, but now is all ok!

Was this comment helpful?Yes
Comment from: goldchevy, 75 or over Male Published: June 09

Although I am in my 60's, I have had blood in the semen for most of the past eight years. I have undergone every test my urologist could think of, including a CT scan and the results were all negative. He said it is just something I have to live with.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Blood In Semen - Symptoms Question: What other symptoms did you experience with blood in your semen?
Blood In Semen - Treatment Question: What types of treatment, including medication, did you receive after finding the cause of blood in your semen?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.